I pretty much tried other stuff. But I have a very high tolerance to medication. Also some meds will affect me totally opposite than what they intend. As in being more hyper than I am already. I have problems with sleeping, and I get in a very miserable mood gets worse with less sleep. I believe that I need 8 hours of sleep. I feel so much better when I get good sleep.
Sounds like you are frustrated and rightly so! Ask your clinician if you can try Vistaril, also known by other brand name Atarax. However, the formulation that you want is not the capsule or the tablet but you do want the liquid suspension. It does not taste the best but have had lots of good luck with it, especially in this form, due to the expediated way it is absorbed and begins to work. It is in the same family as Benadryl, an antihistamine. Even if you have had some adverse responses to Benadryl, it does not necessarily mean that you will have the same ill experiences with this. If you may have already happened to try Vistaril/Atarax, consider Periactin, another antihistamine, which used used for sleep. good luck.
I would suggest Benadryl but it sounds like that might actually have a hyper affect on you. Maybe you should just up the dosage of seroquel... or, my doctor actually prescribed me Klonopin to help with my insomnia. The best bet is to figure out what is causing your insomnia and attack it that way. I have been an insomniac for 5 years and have just now began to get a grip on it. Practice a routine and regular habits to get the body ready for sleep. Don't drink any caffeine after lunch time and try to go to bed and get up the same time everyday. Also regular exercise is a great way to get some of that energy out. But make sure it's not right before bedtime. Also I would suggest don't watch TV in bed. Train your body to know that when your in bed its sleep time. Laying in bed while watching TV conditions you to lay in bed awake. If meds don't help you sleep, you may be in a manic episode. Check with your doctor to help identify those symptoms.
If you can't sleep because your worried or stress or have anxiety (which was my problem) I would suggest asking your doctor for an anti-anxiety such as Xanax. Hope this helps and good luck to you!!
Talk about not being able to sleep... I 'm an complete insomniac and it's very frustrating lots of times.I work nights and so I am up till early morning 6-7 am and so I take otc sleeping pills @4 am to be able to sleep by 6 or 7 am.Sometimes 2 pills don't work so I take 3 .Me personally don't like taking RX for sleeping so I buy my box of sleeping pills at Family dollar and they really work... even if you're hyper, I am also hyper and they work for me.Then there is a pill called Alteril u can get those online and they r awesome as soon as u pop them u feel drifting off and they're all natural also.I so feel for u cause I'm going through the same pain in the neck sleeping problem!
I agree with JWymore. Find out what is causing your insomnia and try to attack it that way. You mentioned being hyper. Are you / or do you think you could be ADD/ADHD for instance? I say that because an excess of norepinephrine is implicated in that and that, in itself, causes sleep problems. Low dopamine (which is also implicated in ADHD) can also cause insomnia and is in fact, one of the causes (brings on some of the symptoms) of depression.
Klonapin or valium work good... but both come with possible side effects. valium makes me less groggy in the morning. What you should try first cause it's the simplist and cheapest is Melatonin. You buy it at local pharmacy under $10... completely natural and very safe. How I came across this is my son who is 6 has severe ADHD, and sensory integration disorder.
( A quick comment to the previous answer about not believeing in ADHD, it is such a real, devastating, and complicated issue to deal with, especially with children. It's very sad to watch my son go through this. I could go on forever about this issue, so I will stop here but if you would like to learn more facts regarding ADHD, I would love to educate you on what I know. 1 more thing, I will agree that I feel the reason many people dont take ADHD seriousely is because Doctors seem to quick to tell everyone they are ADHD... I have heard from so many friends or aquantiances that tell me they have it, and I think to myself, "If you only knew what it does to a child you would know you don't have ADHD!" A real case of ADHD is a very serious illness)
Back to the ... my son's Dr suggested the Melatonin for him, cause he couldn't even fall asleep at night cause his brain wouldn't stop racing. (That's how my son described it)
I got it and it worked so good I couldn't believe it. When I went to grab it I double checked with the pharmacist to make sure it's safe for children, and he said absolutely. I have informed a lot of people about this and most think it works great. There was 2 of my friend's that it didn't work for. I suppose like everything else, everyone is differen't but try it ASAP. Because I couldn't say enough about it! Good Luck, & hopefully sweet dreams!
Trazodone has been a very effective sleep aide for me for the 3.5 years I was suffering from insomnia brought on by my depression. Trazodone is an anti-depressant as well as used for sleeping issues. I too need between 8-10 hours of sleep in order to not be exhausted and irritable the next day.
I took 1 50 mg tablet and that was enough for me, but my dad was also on it for sleeping and he's much bigger than I, so he was prescribed to take 150 mg.
I woke up feeling refreshed and happy that I slept thru the night and got my 8-10 hours.
Amsel10... I personally am on seroquel also and it does me fine. However my reasons are different than yours. I see you have gotten some really good answers to help you. My husband takes temazepam for sleep and restless legs... it works really good for him. Just talk to your doctor about the suggestions we all have made to see what's best for you. I wish you luck cause I too get miserable and mean.
Seems to be that u tried a lot of medications but none of them helped u properly... or actually b the cause of ur needs.. c a lot medications are r8 nw available in the market for sleeping..but i'll suggest you have a word with ur physician and ask him if you take the AMBIEN(10mg)...
I'll suggest you to take the generic ambien that is the ZOLPIDEM(10mg)..coz upto what i know and my experience says that ZOLPIDEM(10mg) gives you a bit less side effects... compared to the brand one..coz the brand one is very strong...
But bro I must tell you one thing that u r the best judge of your body so alwaz try to consult with ur physician before taking any medication... don't take this medication only believing on me... plzzz once u should consult with your doctor...
I have the same problem, my phsyciatrist wouldnt give me sleeping meds, so I tried melatonin. Its natural so it works pretty well, the more chemical things tend to knock you out and you wake up groggy and not refeshed. Melatonin works, all you have to do is take it about half an hour before bed, when in bed just think calm thoughts and you drift off to sleep as if it was natural. hope this helped!
i have insomnia as well ive tried alot of different sleep aides, i have had "hang overs" to alot of them such as xanex, ativan, seriquil, the one i have tried that works for me is ambien 10 mg. i have three kids so i need to be able to wake in the middle of the night and be aware as well. i have never woken up with that heavy groggy feeling that most give me. so i suggest trying ambien there is also lower doses.. consult your doctor maybe even give it a try... good luck hope you find what is right for you.
I use to take Seroquel and Trazodone. For me it was a good combination. Another good note: Stop eating, drinking and watching anything that will keep you excited, after 4:00pm. Avoid caffeine, any stimulants. Milk also helped. Sometimes just going to bed, will put you to sleep. Listening to relaxing and calming music. A relaxing bath is good. Aromatherapy definitely works.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2011 • 9 answers
Posted 14 May 2012 • 6 answers
Posted 16 Jul 2012 • 4 answers
Posted 25 Oct 2012 • 10 answers
Posted 11 Sep 2015 • 18 answers